Re: Just Diagnosed with Hashimoto's
Hashimoto's causes thyroid destruction so you can expect your thyroid function to diminish over time.
There are no side effects to Synthroid or any T4 med (like Levoxyl, the generic levothyroxine) - you might experience symptoms as you titrate up on the dose since your body is adjusting to better thyroid hormone levels.
Very often, when people are first diagnosed, they become more aware of symptoms...and, most likely, they are hypo symptoms. So, when they start meds, they think the hypo symptoms they're finally noticing are side effects.
These symptoms you mention: "tougher time keeping my weight down, bloating easily, really long and heavy periods, and what I call a "foggy brain" - it's like I am paying attention but my brain doesn't register the info" are all symptoms of hypothyroidism (Hashimoto's).
Basically, you'll want to follow a balanced, healthy diet and be sure to eat every 4-5 hours to keep your body functioning smoothly.
You just might want to consider researching meds/diagnoses before stopping any meds a doctor prescribes for you - there are dangerous implications in stopping certain meds.
Dx'd Graves' June 2007..used ATD's, achieved remission Nov '09....went hypo Mar '10
Last edited by cd37; 02-16-2011 at 07:28 AM.